Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Nov 2, 2014, 4:00 AM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Nov 3, 2014, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2014, 4:00 AM EST (09:00 UTC)
- In effect from
- Nov 3, 2014, 12:00 AM EST
- Expired
- Nov 3, 2014, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Nov 2, 1:47 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 2, 1:47 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
147 AM EDT SUN NOV 2 2014
.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY OFF THE MID ATLANTIC COAST
TONIGHT...FOLLOWED BY UNSEASONABLY COLD HIGH PRESSURE INTO EARLY
NEXT WEEK. THE HIGH WILL EVENTUALLY SHIFT OFFSHORE DURING THE
MIDDLE OF NEXT WEEK AS ANOTHER COLD FRONT APPROACHES FROM THE
NORTHWEST.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SURFACE LOW PRESSURE OFF THE MID-ATLANTIC COAST WILL EVENTUALLY BOMB
AS IT PASSES TO THE SOUTHEAST OF LONG ISLAND LATE TONIGHT.
MEANWHILE...ARCTIC HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA
TONIGHT IN THE WAKE OF THE DEPARTING STORM SYSTEM. THE POSITION OF
THE SURFACE HIGH IS NOT IDEAL FOR A COMPLETE DECOUPLING OF THE
BOUNDARY LAYER ACROSS THE FORECAST AREA WITH THE CORE OF THE
ANTICYCLONE FORECAST TO BE LOCATED OVER THE TENNESSEE VALLEY
THROUGH SUNRISE. THE ONLY EXCEPTION WILL BE ACROSS THE FAR
SOUTHWEST PORTIONS WHERE RAP/NAM-12 DATA SUPPORT WINDS GOING CALM
OR AT LEAST LIGHT AFTER 3-4 AM IN RESPONSE TO THE PRESSURE
GRADIENT BECOMING QUITE BAGGY. CLEAR SKIES...LIGHT WINDS AND LOW-
LEVEL RH RECOVERING INTO THE 80-90 PERCENT RANGE IN THIS AREA WILL
SUPPORT A RISK FOR FROST...WITH THE RISK FOR SCATTERED FROST BEING
MAINLY CONFINED TO AREAS ALONG AND WEST OF A LINE FROM MILLEN-
PORTAL-METTER-HUGHLAND...INCLUDING EMMALANE-ALINE-COBBTOWN AND
REIDSVILLE. A FROST ADVISORY REMAINS IN EFFECT FOR JENKINS-CANDLER
AND TATTNALL COUNTIES...FROM 4AM-8AM EST. PLEASE NOTE THE TIME
CHANGE FROM EDT TO EST HERE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
SUNDAY...WEATHER CONDITIONS WILL IMPROVE LATE MORNING AS A SFC LOW
SHIFTS OFFSHORE NEAR DAYBREAK AND LIFTS NORTH/NORTHEAST AWAY FROM
THE AREA WHILE DRY HIGH PRESSURE BUILDS OVER THE REGION FROM THE
WEST. WE COULD SEE A SHORT PERIOD OF 15-20 MPH WINDS LINGERING INTO
MORNING HOURS WHILE THE PRESSURE GRADIENT REMAINS SOMEWHAT ENHANCED
BETWEEN THE TRANSITIONING WEATHER FEATURES...WITH THE HIGHEST SPEEDS
ANTICIPATED OVER THE TRI-COUNTY AREA. OVERALL TEMPS WILL BE WARMER
THAN THE PREVIOUS DAY...WITH LATEST 1000-850 MB THICKNESS VALUES AND
MOSTLY SUNNY TO CLEAR SKIES SUPPORTING AFTERNOON HIGHS IN THE
MID/UPPER 50S.
THE MAIN CONCERN OVER THE SHORT TERM PERIOD WILL OCCUR WITH COLD
TEMPS SUNDAY NIGHT. HIGH PRESSURE WILL BECOME CENTERED OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY NIGHT...THUS
FAVORING CLEAR SKIES AND WEAK/CALMING WINDS. STRONG RADIATIONAL
COOLING WILL RESULT DURING THE OVERNIGHT PERIOD WITH LATEST GUIDANCE
SUGGESTING LOWS TEMPS BETWEEN 30-32 DEGREES OVER OUR FAR WESTERN ZONES
AFTER MIDNIGHT. GIVEN A FAVORABLE SETUP FOR COLD TEMPS...A FREEZE
WATCH HAS BEEN ISSUED FROM 06Z-13Z SUNDAY NIGHT FOR INLAND COUNTIES
IN SOUTHEAST SOUTH CAROLINA AND FOR INLAND COUNTIES EXTENDING NORTH
OF CANDLER...BULLOCH...AND EFFINGHAM IN SOUTHEAST GEORGIA. SCATTERED
FROST WILL ALSO BE POSSIBILITY AWAY FROM THE COAST LATE...ESPECIALLY
AS TEMPS FALL INTO THE LOW/MID 30S. SHOULD TRENDS CONTINUE...A FROST
ADVISORY WILL LIKELY BE NEEDED FOR PARTS OF THE AREA AFTER MIDNIGHT
INTO DAYBREAK MONDAY.
MONDAY AND TUESDAY...DRY WEATHER WILL PERSIST WHILE SFC HIGH
PRESSURE REMAINS CENTERED OVER SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA. TEMPS WILL MODIFY EACH DAY UNDER SUNNY SKIES AND
MID-LVL RIDGING BUILDING FROM THE GULF OF MEXICO. IN GENERAL...HIGH
TEMPS WILL RANGE IN THE MID/UPPER 60S ON MONDAY...THEN MID 70S BY
TUESDAY...HIGHEST OVER SOUTHEAST GEORGIA. OVERNIGHT LOWS WILL ALSO
TREND WARMER...IN THE UPPER 30S INLAND TO MID/UPPER 40S ALONG THE
COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL MOVE OFFSHORE AND PERSIST THROUGH MID WEEK BEFORE
A COLD FRONT APPROACHES WED NIGHT INTO THU AND LIKELY PUSHES THROUGH
THU NIGHT. MOISTURE WILL BE LIMITED SO NOT MUCH IN THE WAY OF RAIN
IS EXPECTED. COOLER HIGH PRESSURE SHOULD THEN RETURN FOR LATE WEEK.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 06Z MONDAY.
WINDS WILL BECOME GUSTY BY MID-MORNING ONCE DEEPER MIXING
COMMENCES...WITH GUSTS UPWARDS OF 17-22KT POSSIBLE AT THE
TERMINALS. WINDS SHOULD DIMINISH AFTER ABOUT 20-21Z AS THE SURFACE
PRESSURE GRADIENT WEAKENS FURTHER OVER THE AREA.
EXTENDED AVIATION OUTLOOK...LOW CHANCE FOR MVFR CIGS/SHOWERS WITH
A COLD FRONT THURSDAY.
&&
.MARINE...
TONIGHT...DEEPENING LOW PRESSURE OFF THE MID-ATLANTIC COAST WILL
HEAD TOWARD THE NE OVERNIGHT. STEADY ISALLOBARIC PRESSURE RISES
COMBINED WITH A PACKED GRADIENT AND COLD ADVECTION WILL PRODUCE A
CONTINUATION OF THE GALES OVER THE ATLANTIC WATERS...WHERE NORTHWEST
WINDS WILL AVERAGE 20-25 KT WITH GUSTS TO 35 KT. IN CHARLESTON
HARBOR THE MIXING IS CERTAINLY GOOD...BUT NOT ENOUGH COLD
ADVECTION TO GENERATE ANYTHING WORSE THAN SMALL CRAFT ADVISORY
CONDITIONS. SEAS WILL CONTINUE TO GRADUALLY COME DOWN...AND THE
OFFSHORE FETCH WILL KEEP THEM DOWN WITHIN ABOUT 5 OR 10 NM OUT.
BUT AS ONE NAVIGATES FURTHER OFFSHORE LOOK FOR SEAS AS HIGH AS 4-6
FT OUT NEAR 20 NM OFFSHORE...AND UPWARDS OF 7-10 FT ACROSS AMZ374.
SUFFICE TO SAY THESE CONDITIONS WILL BE HAZARDOUS TO MANY VESSELS.
SUNDAY THROUGH THURSDAY...IMPROVING WINDS/SEAS ARE EXPECTED SUNDAY
AS HIGH PRESSURE BUILDS OVER THE WATERS BEHIND A DEPARTING LOW
PRESSURE SYSTEM LIFTING TO THE NORTH/NORTHEAST. HOWEVER...WE EXPECT
A SHORT PERIOD OF SMALL CRAFT ADVISORY LEVEL CONDITIONS INTO LATE
MORNING SUNDAY FOR ALL WATERS. WINDS/SEAS SHOULD DROP BELOW ADVISORY
LEVELS BY SUNDAY AFTERNOON AS THE PRESSURE GRADIENT WEAKENS OVER THE
WATERS. QUIET CONDITIONS ARE THEN EXPECTED SUNDAY NIGHT THROUGH
THURSDAY WHILE HIGH PRESSURE REMAINS OVER THE AREA.
&&
.FIRE WEATHER...
AT THIS TIME...MINIMUM RELATIVE HUMIDITIES COULD REACH CRITICAL
THRESHOLDS /25 PERCENT/ OVER INLAND COUNTIES ON SUNDAY...BUT WINDS
ARE EXPECTED TO BE MUCH LOWER THAN WHAT HAS BEEN OBSERVED THIS
AFTERNOON. IN ANY EVENT...LAND MANAGERS ARE ENCOURAGED TO PAY
ATTENTION TO THE LATEST FORECASTS THIS WEEKEND. A HEADLINE FOR NEAR
CRITICAL RH HAS BEEN ADDED TO THE FIRE WEATHER PLANNING FORECAST.
&&
.CLIMATE...
NEW RECORD LOW MAX TEMP SET AT KCHS SATURDAY. HIGH WAS ONLY 55
DEGREES...WITH THE PREVIOUS RECORD OF 56 DEGREES SET IN 1993.
RECORD LOW MAX TEMPERATURES FOR SUN NOV 2...
KCHS...59 DEGREES SET IN 1993...
KCXM...55 DEGREES SET IN 1895...
KSAV...56 DEGREES SET IN 1925...
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
GAZ087-088-099>101.
FROST ADVISORY FROM 4 AM TO 8 AM EST THIS MORNING FOR GAZ087-
099-114.
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
SCZ040-042>045-047.
LAKE WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
SCZ045.
MARINE...GALE WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR AMZ350-352-
354-374.
SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR AMZ330.
&&
JAQHazardous weather outlook, Nov 2, 3:55 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EST SUN NOV 2 2014 GAZ087-099-114-031000- JENKINS-CANDLER-TATTNALL- 355 AM EST SUN NOV 2 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FROST/FREEZE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S AGAIN TUESDAY MORNING...POSSIBLY INTO THE LOWER 30S. THUS...FROST ADVISORIES AND/OR FREEZE WATCHES/WARNINGS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ116-118-137-138-140-SCZ048>052-031000- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 355 AM EST SUN NOV 2 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ117-119-139-141-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 355 AM EST SUN NOV 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ088-100-101-115-SCZ040-042>044-047-031000- SCREVEN-BULLOCH-EFFINGHAM-EVANS-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND JASPER- 355 AM EST SUN NOV 2 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FROST/FREEZE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S WELL INLAND TUESDAY MORNING...POSSIBLY INTO THE LOWER 30S. THUS...FROST ADVISORIES AND/OR FREEZE WATCHES/WARNINGS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-031000- INLAND BERKELEY- 355 AM EST SUN NOV 2 2014 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING FOR LAKE MOULTRIE... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FROST/FREEZE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S TUESDAY MORNING...POSSIBLY INTO THE LOWER 30S. THUS...FROST ADVISORIES AND/OR FREEZE WATCHES/WARNINGS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Nov 1, 11:07 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1107 PM EDT SAT NOV 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW FOLLY BEACH 32.66N 79.92W
11/01/2014 M0.0 INCH CHARLESTON SC PUBLIC
FEW SMALL FLURRIES AT THE SOUTH TIP OF FOLLY BEACH.
&&
CORRECTED SOURCE
EVENT NUMBER CHS1401180
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 9:38 PM EDT | Small Craft Advisory | CHS | 31 hr | |
| Nov 2, 4:00 AM EST | Frost Advisory | CHS | 29 hr |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in South Carolina, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.